Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 43, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 29, 2004, 7:07 PM MDT for Cheyenne County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 7:07 PM MDT (01:07 UTC)
- Expired
- Jun 29, 2004, 8:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 167 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:40 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
800 WUUS55 KCYS 300107 SVRCYS NEC033-300200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 707 PM MDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 800 PM MDT * AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNOL...OR ABOUT 11 MILES EAST OF SIDNEY. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLTON BY 800 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4103 10292 4105 10263 4135 10264 4132 10295 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:54 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 29, 1:54 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 154 PM MDT TUE JUN 29 2004 .SHORT TERM...THUNDERSTORMS FIRED UP OVER THE MOUNTAINS EARLY THIS AFTERNOON BUT THEY HAVE HAD LITTLE SUCCESS MOVING ONTO THE PLAINS. THERE IS AN UPPER RIDGE OVER THE AREA WITH VERY WEAK FLOW ALOFT. MOST ACTION ON THE PLAINS SHOULD BE INHIBITED BY A FAIRLY SHARP ANTI-CYCLONIC FLOW AROUND THE RIDGE. BEST CHANCE OF RAIN WILL BE SOUTH AND WEST OF THE UPPER RIDGE AXIS...WHICH STRETCHES FROM ABOUT CASPER TO CHEYENNE. HOWEVER ANYTHING THAT DOES POP UP OVER THE NEBRASKA PANHANDLE HAS A CHANCE OF GOING SEVERE WITH A MORE UNSTABLE AIR MASS THERE. THE RIDGE MOVES LITTLE THROUGH THE NIGHT AND TOMORROW THE BACK SIDE OF THE RIDGE IS STILL FAVORED FOR SHOWER ACTIVITY. SO CONVECTION SHOULD REGENERATE BEFORE NOON ALONG AND WEST OF THE SNOWY RANGE AND THEN SPREAD SLOWLY EAST THROUGH THE AFTERNOON. .LONG TERM...LONG RANGE MODELS AGREE WITH A UPPER LOW RETROGRADING TO ABOUT 170W OVER THE ALEUTIAN ISLANDS BY THE END OF THE WEEK. THIS SETS UP A WEAK BUT QUASI-STATIONARY UPPER TROF ALONG THE US WEST COAST AND A POSSIBLE START TO THE MONSOON BY NEXT WEEK. THEREFORE BELIEVE THE MRF IS TOO DRY IN EXTENDED PERIODS STARTING ON DAY 6 AND 7. WILL NEED TO WATCH MORE CLOSELY. LIKE ETA SOLUTION FOR THURSDAY 7/2 FOR ONLY ISOLD PM TSTMS ACROSS CWA AND A DRYING TREND INTO THE HOLIDAY WEEKEND. GFS STILL HAS CONVECTIVE BIAS. BOTH MODELS ARE DRYER HOWEVER FRI...SAT AND 4TH JULY ACROSS CWA AND THIS LOOKS GOOD. STILL...WILL LEAVE WIDELY SCT PM TSTMS MAINLY EAST OF SE WY MNTNS AND INTO NE PNHDL ESPECIALLY FOR THE 4TH. WEEKEND TEMPS LOOK GREAT. HIGHS FOR THE 4TH SHOULD BE IN THE 80S WITH OVERNIGHT LOWS IN THE 50S. WILL CALL FOR AN SCTD PM TSTMS MONDAY AS AN UPPER TROF INTENSIFIES OVER PAC NW AND SURFACE HI BEGINS TO MOVE SOUTHEAST OUT OF CEN CANADA. AS A RESULT THERE WILL BE A RETURN SURFACE UPSLOPE SOUTHEAST FLOW SETTING UP BY MONDAY AND BECOMING MORE ENFORCED BY TUESDAY. TEMPERATURES THROUGH THE EXTENDED PERIODS WILL BE AT OR SLIGHTLY ABOVE NORMAL EACH DAY...EXCEPT A LITTLE COOLER MON AND TUE AS AN OCCLUDED FRONT MOVES INLAND. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. POMEROY/PARKER
Hazardous weather outlook, Jun 29, 10:39 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1039 AM MDT TUE JUN 29 2004 NEZ001>003-019>021-054-055-WYZ059>070-301200- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1039 AM MDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE LARAMIE AND SNOWY RANGES IN SOUTHEAST WYOMING. STORMS MAY SPREAD INTO THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS IN THE WESTERN NEBRASKA PANHANDLE COULD PRODUCE DAMAGING WIND GUSTS AND HAIL AROUND AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED LATE DAY THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THUNDERSTORMS WILL BE LESS NUMEROUS THURSDAY AND FRIDAY AND WILL BE MAINLY IN AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. WIDELY SCATTERED THUNDERSTORMS RETURN TO THE PLAINS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NORTH AND EAST OF A LINE FROM HARRISON TO BRIDGEPORT IN THE WESTERN NEBRASKA PANHANDLE LATER THIS AFTERNOON.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:17 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 58 min |
| Jun 30, 5:50 PM MDT | Flash Flood Warning | CYS | Dawes | 115 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.